Alert archive / Colorado / River Flood Warnings in 2010
River Flood Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 10, 2010, 1:03 PM MDT for Otero County, Colorado. It took effect at Jun 10, 2010, 3:56 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 1:03 PM MDT (19:03 UTC)
- In effect from
- Jun 10, 2010, 3:56 PM MDT
- Expired
- Jun 11, 2010, 8:33 AM MDT
- In force
- 17 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Otero County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at La Junta (LXHC2).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
333 WGUS45 KPUB 101903 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 103 PM MDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. .SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO LA JUNTA. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT LA JUNTA IS TO INCREASE TO JUST ABOVE FLOOD STAGE LATE THIS AFTEROON AND CREST AROUND 10.1 FEET BY 6 PM THIS EVENING. THE STAGE IS FORECAST TO REMAIN AROUND 10 FEET THROUGH FRIDAY MORNING BEFORE DECREASING BELOW FLOOD STATE BY EARLY FRIDAY AFTERNOON. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT AVONDALE WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC089-110702- /O.NEW.KPUB.FL.W.0004.100610T2156Z-100612T0000Z/ /LXHC2.1.ER.100610T2156Z.100611T0000Z.100611T1200Z.UU/ 103 PM MDT THU JUN 10 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT LA JUNTA. * FROM THIS AFTERNOON TO FRIDAY EVENING. * AT 12:15 PM THURSDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON AUGUST 22 1982. $$
2 follow-up statements
326 WGUS85 KPUB 110112 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 712 PM MDT THU JUN 10 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. .SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO LA JUNTA. HIGH FLOWS ARE EXPECTED TO CONTINUE...WITH SOME AREAS EXPERIENCING MINOR FLOODING INTO SATURDAY. THE ARKANSAS RIVER AT CANON CITY IS CURRENTLY EXPECTED TO REMAIN JUST ABOVE FLOOD STATE OF 9.0 FEET THROUGH FRIDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE MIDMORNING SATURDAY. ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. .STORAGE RELEASES FROM PUEBLO RESERVOIR HAVE ALSO RESULTED IN RISES IN RIVER LEVELS DOWNSTREAM FROM THE RESERVOIR. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT LA JUNTA TO REACH 10.1 FEET BY MIDNIGHT TONIGHT..BEFORE FALLING BELOW ITS FLOOD STAGE OF 10.0 FEET MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-111312- /O.EXT.KPUB.FL.W.0002.000000T0000Z-100613T0000Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100612T1200Z.UU/ 712 PM MDT THU JUN 10 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT CANON CITY. * AT 6:15 PM THURSDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDMORNING SATURDAY. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUNE 2 1994. $$ COC089-111312- /O.EXT.KPUB.FL.W.0004.000000T0000Z-100612T0200Z/ /LXHC2.1.DR.100610T2218Z.100611T0600Z.100611T1400Z.UU/ 712 PM MDT THU JUN 10 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT LA JUNTA. * AT 6:15 PM THURSDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.1 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING TOMORROW. * IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON AUGUST 22 1982. $$
297 WGUS85 KPUB 111433 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 833 AM MDT FRI JUN 11 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. .WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE IN CANON CITY AND LA JUNTA. HIGH COUNTRY SNOW MELT HOWEVER, WILL CONTINUE TO BRING HIGH RIVER FLOWS ALONG THE UPPER ARKANSAS RIVER. RELEASES HAVE ALSO BEEN DECREASED FROM THE PUEBLO RESERVOIR. RIVERS WILL REMAIN NEAR BANK FULL AT CANON CITY AND LA JUNTA...AND ARE EXPECTED TO REMAIN THAT WAY THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-111503- /O.CAN.KPUB.FL.W.0002.000000T0000Z-100613T0000Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100611T0852Z.UU/ 833 AM MDT FRI JUN 11 2010 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT CANON CITY. * AT 7:15 AM FRIDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 2:52 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY MID MORNING TOMORROW. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.9 FEET ON JULY 9 1975. $$ COC089-111503- /O.CAN.KPUB.FL.W.0004.000000T0000Z-100612T0200Z/ /LXHC2.1.DR.100610T2218Z.100611T0815Z.100611T0922Z.UU/ 833 AM MDT FRI JUN 11 2010 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT LA JUNTA. * AT 8:15 AM FRIDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 3:22 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY MID MORNING TOMORROW. * IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.6 FEET ON MAY 23 1969. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 10:37 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 10:37 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1037 AM MDT THU JUN 10 2010 .UPDATE....A MOSITURE BOUNDARY CONTINUES TO MOVE ACROSS THE EASTERN PLAINS THIS MORNING AND IS EXPECTED TO STALL ALONG A TRINIDAD TO SPRINGFIELD LINE LATE THIS MORNING BEFORE LIFTING BACK TO AROUND THE PALMER DIVIDE THROUGH EASTERN KIOWA COUNTY BY LATE THIS AFTERNOON...AS DRIER AIR FROM ALOFT MIXES DOWN ACROSS THE EASTERN MTS AND PLAINS. THE LOCATION OF THIS BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. COULD SEE THE POTENTIAL FOR A FEW SEVERE STORMS ALONG BOUNDARY AS WELL WITH LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE. -MW && .PREV DISCUSSION... /ISSUED 504 AM MDT THU JUN 10 2010/ SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERNS INCLUDE CRITICAL FIRE WEATHER CONDITIONS TODAY...THE POTENTIAL FOR TSTMS AND THE TIMING OF A FRONT INTO THE SERN PLAINS. CURRENTLY DEW POINTS OVR MOST OF THE SERN PLAINS ARE IN THE 50S...EXCEPT THE SRN I25 CORRIDOR WHERE WESTERLY WINDS HAVE BROUGHT DRIER AIR TO THE AREA AND DEW POINTS ARE IN THE 30S TO LOWER 40S. TODAY AN UPR TROF WL BE MOVING INTO ID AND NRN NV...WHICH WL IN TURN INCREASE THE SOUTHWESTERLY FLOW OVR THE CWA...AND SENDS A WEAK SHORTWAVE TROF ACRS THE AREA THIS AFTERNOON. THIS INCREASED FLOW WILL LEAD TO BREEZY TO WINDY CONDITIONS OVR MUCH OF THE FORECAST AREA LATER TODAY. THESE WINDS ARE EXPECTED TO BRING DRIER LOW LEVEL AIR TO THE SERN PLAINS...AND BY MID TO LATE AFTERNOON THE DEW POINTS OVR THE PLAINS ARE EXPECTED TO BE MOSTLY IN THE 20S...WITH 30S NR THE KS BORDER. THIS AFTERNOON THE RH VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT ACROSS ALL OF THE LOWER ELEVATIONS...WITH ONLY THE HIGHER MTS AREAS REMAINING ABOVE 15 PERCENT. THE WINDS WILL ALSO BE STRONG ENOUGH TO BE CONSIDERED CRITICAL FOR FIRE WEATHER PURPOSES. THUS ALL OF OUR AREAS THAT HAVE DRY FUELS WILL REMAIN UNDER A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. THESE AREAS WILL ALSO HAVE HAINES INDICES OF 5 OR 6. WITH THE LOW AND MID LEVELS BEING SO DRY OVR THE ERN AREAS...WILL STAY WITH A DRY FORECAST. AN INCREASE IN MID LEVEL MSTR IS EXPECTED OVR THE CONTINENTAL DVD...ESPECIALLY THE CENTRAL MTS...SO WL KEEP SOME ISOLD TSTMS IN THE FORECAST. THE NAM12 IS SHOWING A FRONT ENTERING NRN EL PASO COUNTY AROUND 00Z AND WORKING ITS WAY SOUTH INTO PUEBLO COUNTY BY 03Z. BEHIND THIS FRONT THE NAM BRINGS IN 50+ DEGREE DEW POINTS...ALONG WITH THE POTENTIAL FOR SOME SHOWERS AND STORMS. ON THE OTHER HAND...THE GFS IS SLOWER WITH THIS FRONT. JUST IN CASE THE NAM ENDS UP BEING CORRECT...WITH ADD SOME ISOLD TSTMS TO NRN EL PASO AND TELLER COUNTIES BEGINNING AT 00Z. AM A LITTLE WORRIED THAT IF THE FRONT DOES COME INTO EL PASO COUNTY AND SOME STORMS DEVELOP...THERE WILL BE THE POTENTIAL FOR SEVERE STORMS. WITH THE INCREASE IN THE DEW POINTS THE CAPE GOES UP TO AROUND 1500 J/KG AND WITH THE LOW LEVEL WINDS SWITCHING TO THE NORTH...THE 0-6 KM SHEAR GOES UP TO AROUND 50 KTS TO GET STORM ROTATING. BY MID TO LATE EVENING THE CHANCE FOR PCPN SHOULD END. OVERNIGHT THE FRONT WILL MOVE FARTHER SOUTH BUT THERE ARE DIFFERENCES IN THE POSITION OF A SFC LOW BETWEEN THE NAM AND THE GFS. THE GFS POSITION IS FARTHER NORTH AND THE FRONT GETS HUNG UP AROUND THE ARKANSAS RIVER VALLEY...WHILE A SLIGHTLY FARTHER SOUTH POSITION OF THE LOW IN THE NAM ALLOWS THE FRONT TO END UP A BIT FARTHER SOUTH. WITH THE INCREASE IN LOW LEVEL MOISTURE OVR SOME OF THE SERN PLAINS...THERE WILL BE THE POTENTIAL FOR SOME LOW CLOUDS DEVELOPMENT. LONG TERM... (FRIDAY THROUGH NEXT WEDNESDAY) METEOROLOGICAL CONCERN CONTINUES TO BE IMPACT THAT CLOSED UPPER LOW WILL HAVE ON CWFA FROM LATER FRIDAY INTO THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. RECENT LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW CENTERED OVER SOUTHERN NEVADA AT 00Z SATURDAY SHOULD SLOWLY DRIFT INTO NORTHWESTERN ARIZONA BY 00Z SUNDAY BEFORE SHIFTING INTO SOUTHWESTERN WYOMING BY 00Z MONDAY AND THEN INTO EASTERN MONTANA/WESTERN NORTH DAKOTA BY 00Z TUESDAY. DRIER ZONAL TO SOUTHWESTERLY UPPER FLOW SHOULD THEN RETURN TO THE REGION BY NEXT TUESDAY AND WEDNESDAY. EXPECT UNSETTLED CONDITIONS TO DEVELOP FROM LATER FRIDAY AND CONTINUE INTO MONDAY PER LATEST PROJECTED TRACK OF UPPER SYSTEM. AT THIS TIME...IT APPEARS THAT THE HIGHEST PROBABILITY OF WIDESPREAD PRECIPITATION SHOULD BE NOTED THIS WEEKEND. IN ADDITION...EASTERN HALF OF THE CWFA MAY EXPERIENCE AN ENHANCED CHANCE OF SEVERE THUNDERSTORMS FRIDAY/FRIDAY NIGHT AS NORTHEASTERLY/NORTHERLY SURGE PUSHES THROUGH. CRITICAL FIRE CONDITIONS ALSO A CONCERN FRIDAY...ESPECIALLY OVER SOUTHERN SECTIONS OF FIRE WEATHER ZONE 224...BUT FOR NOW WILL HOLD OFF ON FIRE WEATHER HIGHLIGHT AS NECESSARY MINIMUM RELATIVE HUMIDITIES VALUES MAY BE A BIT HARD TO ACHIEVE...ESPECIALLY IF LATEST ECMWF IS CORRECT. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. IN ADDITION TO THE INCREASED PRECIPITATION THREAT FROM LATER FRIDAY INTO MONDAY...EXPECT MUCH COOLER TEMPERATURES...ESPECIALLY DURING THE WEEKEND. HAVE ALSO PAINTED GRIDS WITH LOCALIZED MID-JUNE SNOW AMOUNTS UP TO 3 INCHES OVER MAINLY PORTIONS OF THE CENTRAL MOUNTAINS FRIDAY NIGHT AND UP TO 2 INCHES OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS SATURDAY NIGHT. A RETURN TO DRIER AND WARMER CONDITIONS SHOULD THEN BE SEEN OVER SOUTHERN COLORADO BY NEXT TUESDAY AND WEDNESDAY...ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT. FINALLY...GUSTY GRADIENT WINDS EXPECTED AT TIMES OVER EASTERN SECTIONS FRIDAY NIGHT. AVIATION... IN GENERAL THE THREE TAF SITES SHOULD SEE VFR CONDITIONS THRU THE DAY...BUT GUSTY SOUTHWESTERLY WINDS SHOULD BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. THERE IS THE POTENTIAL FOR SOME LOW CLOUDS (IFR CIGS) TO MOVE INTO EL PASO COUNTY THIS MORNING AND COULD NEAR KCOS. A FRONT WL MOVE INTO THE KCOS AND KPUB AREAS THIS EVENING...BRINGING SOME GUSTY NORTHERLY WINDS. THERE IS A LOW POTENTIAL FOR SOME THUNDERSTORMS THIS EVENING NR KCOS. TONIGHT KALS WILL HAVE VFR CONDITIONS. KCOS AND KPUB SHOULD HAVE VFR CONDITIONS THUR MUCH OF THE NIGHT...BUT THERE IS THE POTENTIAL FOR SOME LOW CLOUD DEVELOPMENT AFTER 09Z. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220>222-224- 225. && 14/14
Hazardous weather outlook, Jun 10, 11:13 AM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1113 AM MDT THU JUN 10 2010 COZ058>089-093>099-111715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1113 AM MDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A MOISTURE BOUNDARY CONTINUES TO MOVE ACROSS THE EASTERN PLAINS THIS MORNING AND IS EXPECTED TO STALL ALONG A TRINIDAD TO SPRINGFIELD LINE...BEFORE LIFTING BACK TO AROUND THE PALMER DIVIDE THROUGH EASTERN KIOWA COUNTY BY LATE THIS AFTERNOON AS DRIER AIR FROM ALOFT MIXES DOWN ACROSS THE EASTERN MOUNTAINS AND PLAINS. THE LOCATION OF THIS BOUNDARY COULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING...THOUGH THE VERY WARM ALOFT ACROSS THE AREA MAY PUT A LID ON ANY THUNDERSTORM DEVELOPMENT. IF STORMS CAN DEVELOP ALONG THE BOUNDARY...THERE IS A CHANCE THAT ONE OR TWO STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE THE HIGHER TERRAIN ALONG THE CONTINENTAL DIVIDE THROUGH PORTIONS OF TELLER COUNTY AND THE RAMPART RANGE. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH AND POSSIBLY SOME SMALL HAIL. GUSTY WEST WINDS ALONG AND WEST OF THE I-25 CORRIDOR THIS AFTERNOON AND EARLY THIS EVENING...ALONG WITH WARM TEMPERATURES AND RELATIVE HUMIDITIES BELOW 15 PERCENT OR LESS...COMBINED WITH THE DRY FUELS ACROSS THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE AND THE SOUTHEAST MOUNTAINS AND SOUTHERN FRONT RANGE...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD SHOULD A FIRE START. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN COLORADO FROM LATER FRIDAY INTO THE WEEKEND...AS A SLOW MOVING CLOSED UPPER STORM SYSTEM IMPACTS THE REGION. AT THIS TIME...THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS SHOULD BE NOTED FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHERE THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...HAZARDOUS CLOUD TO GROUND LIGHTING AND EVEN AN ISOLATED TORNADO. IN ADDITION...LOCALIZED SNOW AMOUNTS UP TO 3 INCHES IS ANTICIPATED OVER PORTIONS OF THE CENTRAL MOUNTAINS FRIDAY NIGHT WITH LOCALIZED SNOW AMOUNTS UP TO 2 INCHES EXPECTED OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS DURING BOTH SATURDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE AND ALONG THE PALMER DIVIDE THROUGH THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. 23/23
Nearby
River Flood Warnings in Colorado, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.